MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® ENDOPROSTHESIS; STENT, SUPERFICIAL FEMORAL ARTERY

W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® ENDOPROSTHESIS; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number VBCR081001A
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/20/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
On (b)(6) 2023, a patient underwent treatment in the arm for dialysis access stenosis utilizing an 8 mm x 10 cm gore® viabahn® endoprosthesis (viabahn device).It was reported the physician advanced the delivery system catheter through the sheath and over the guidewire (brand and sizes unknown) without resistance.Reportedly, resistance was felt when the deployment string was pulled.During the attempted deployment, the device expanded 2 centimeter and then the line broke.The device was removed from the patient intact.The procedure was completed with another viabahn device.It was reported there was no impact to the patient.
 
Additional Manufacturer Narrative
The manufacturing records were reviewed and documented in the product history task.The device lot met all pre-release specifications.Product return evaluation: the reported partial expansion with a broken deployment line was confirmed during engineering evaluation of the returned device.The reported information indicates resistance was encountered upon pulling the deployment line and deployment continued until the deployment line broke when the endoprosthesis had expanded 2cm distally.The vsx device instructions for use provide warning of a potential broken deployment line if the line is pulled forcefully in response to excessive resistance.There is no information to confirm the manner in which the deployment line was pulled nor the magnitude of the reported resistance.Deployment continued successfully during evaluation so the cause for the reported resistance could not be established.

Brand Name
GORE® VIABAHN® ENDOPROSTHESIS
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL ECHO RIDGE B/P
3250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
jorja nackard
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key17290618
Report Number2017233-2023-04097
Device Sequence Number15025446
Product Code NIP
UDI-Device Identifier00733132623525
UDI-Public00733132623525
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P040037
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/04/2026
Device Model NumberVBCR081001A
Device Catalogue NumberVBCR081001A
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/20/2023
Supplement Date Received by Manufacturer06/20/2023
Initial Report FDA Received Date07/10/2023
Supplement Report FDA Received Date10/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown